MAUDE Adverse Event Report: GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET HOLDER 23GX19CM SP; NEEDLE, HYPODERMIC, SINGLE LUMEN

GREINER BIO-ONE GMBH SAFETY BLOOD COLLECTION SET HOLDER 23GX19CM SP; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 450086
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint number: (b)(4).Received 1 pc 450086/17h09u for evaluation.Actual sample was not received.Received customer pictures.We have no further complaints on the material/batch.We have no further inventory of the material/batch.We forwarded the complaint, sample and pictures to our supplier for their investigation and comments.Documents of the concerned material/batch were reviewed and no documentation indicating the deviation could be observed.Customer and retain samples were visually inspected.No defects in any components or connecting areas could be observed.They were functionally evaluated by stimulating a blood collection where three blood collection tubes were filled per sbcs.No leakage within the holders could be observed and no separation of the rubber sleeves from the devices could be observed.Then the pull force at the connection of the rubber sleeve and the hub was measured.All results were within specification.The complaint could not be confirmed.
 
Event or Problem Description
Customer states an rn removed the tubing and needle from the greiner bio one blood collection set, leaving the luer connected to the tube holder.She started an iv and connected the luer and tube holder of the greiner bio one directly to the hub of the iv catheter.A large amount of blood began flowing out from the needle inside the tube holder.The rn was able to collect three tubes of blood.Between each tube collection, blood continued to flow from the needle inside the tube holder.At some point during this blood collection process, the rn felt a needlestick to right thumb.The rn thinks that her thumb must have slipped inside the needle holder and been punctured because there was no other needle exposed.During clean-up, the rn found the grey rubber sheath that normally covers the needle inside the tube holder on the floor about six feet away.Customer confirms this was a vascular draw.Customer answered no to all decision tree questions.

Brand Name
SAFETY BLOOD COLLECTION SET HOLDER 23GX19CM SP
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
GREINER BIO-ONE GMBH
bad haller strasse 32
kremsmuenster,, austria 4550
AU  4550
MDR Report Key9740716
Report Number8020040-2018-00006
Device Sequence Number16594880
Product Code FMI
UDI-Device Identifier39120017570289
UDI-Public39120017570289
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number450086
Device Catalogue Number450086
Device Lot Number17H09U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;